Texas, 2007Flash Flooding in Texas, July 2, 2007
July 2, 2007 · NWS EWX · 2 events in 2 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the morning of July 2 over DeWitt and Lavaca Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the morning of July 2 over DeWitt and Lavaca Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 1, 11:16 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 1, 11:16 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 AM CDT MON JUL 2 2007
.AVIATION...
PREVAILING MVFR CIGS AT I-35 TERMINALS WILL LOWER TO IFR BETWEEN
09-11Z MONDAY MORNING...THEN IMPROVE BACK TO MVFR AROUND 15Z.
PREVAILING VFR CONDITIONS WILL LOWER TO MVFR AT KDRT AROUND 10Z
AND IMPROVE BACK TO VFR BY 16Z. THUNDERSTORMS ARE EXPECTED AT I-35
TERMINALS BY MID DAY MONDAY AND WILL CONTINUE THROUGH THE EVENING
HOURS. THUNDERSTORM COVERAGE WILL BE MUCH LESS AROUND KDRT MONDAY
AFTERNOON. ALTHOUGH ONLY MVFR CONDITIONS ARE FORECAST WITH
THUNDERSTORMS ON MONDAY...IFR CONDITIONS ARE POSSIBLE...BUT SHOULD
BE SHORT-LIVED. A LIGHT TO MODERATE SSE LOW LEVEL FLOW WILL
CONTINUE THROUGH THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 950 PM CDT SUN JUL 1 2007/
UPDATE...
CHANGES IN TONIGHTS FORECAST INCLUDE A TWEAK OF POPS TO REFLECT
THE REDUCED PERIOD OF RAIN CHANCES LATE THIS EVENING.
HEAVY RAIN CONCERNS FOR THE HOLIDAY PERIOD CONTINUE AS NEW 00Z
NAM RUN SHOWS THE RAIN POTENTIAL PICKING UP MONDAY AND CONTINUING
INTO WEDNESDAY. EVENING UPDATE NEEDED TO CONSIDER POTENTIAL FOR
EARLY EVENING CONVECTION TO CONTINUE INTO THE OVERNIGHT HOURS AS
SOME INSTABILITY SIGNS WERE SEEN TO SUGGEST A POTENTIAL FFA FOR
TONIGHT. CONVECTION WAS SLOW TO DISSIPATE BUT FINALLY DID, AND
SHOULD SIGNAL A MOSTLY QUIET OVERNIGHT PERIOD BEFORE RAINS PICK
UP FROM THE SOUTHEAST TOWARD MORNING. A FEW NEW CELLS ARE
OCCURRING OVER THE COASTAL BEND, BUT DO NOT APPEAR TO HAVE A
POTENTIAL TO TAP INTO THE MID-LEVEL INSTABILITY AND SHEAR THAT
WILL BE INCREASING FROM THE NORTH OVERNIGHT. THIS SHOULD HAPPEN BY
DAYBREAK WITH ROBUST THUNDERSTORM DEVELOP TO WARRANT AT LEAST A
MENTION OF HEAVY RAINFALL FOR MOST AREAS. AN SPS WILL BE ISSUED
SHORTLY TO TAILOR THE RAIN THREAT. SOME SLIGHT DOWNWARD
ADJUSTMENTS WERE MADE TO MAX TEMPS MON AND TUE, AND THE
MONDAY/MONDAY NIGHT POPS WERE TWEAKED TO IMPROVE ON ALIGNMENT
BETWEEN THE NEW NAM AND THE SURROUNDING AREA FORECASTS. A FFA WILL
PROABABLY BE NEEDED TOMORROW, BUT THE ONSET SHOULD BE WELL AFTER
THE MID SHIFT HAS TIME TO MAKE A BETTER ASSESSMENT ON AREA
SELECTION AND TIMING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 88 73 86 74 / 40 70 50 60 40
AUSTIN BERGSTROM INTL AIRPORT 72 88 72 86 73 / 40 70 50 60 50
DEL RIO INTL AIRPORT 74 90 75 90 75 / 30 20 30 50 60
SAN ANTONIO INTL AIRPORT 73 88 74 85 73 / 40 60 50 50 50
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
18/11/WR
Hazardous weather outlook, Jul 1, 12:06 PM CST, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
106 PM CDT SUN JUL 1 2007
TXZ171>173-183>194-202>209-217>225-228-021815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
106 PM CDT SUN JUL 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND EVENING. SOME LOCALIZED FLOODING IS
POSSIBLE IN THE HEAVIER THUNDERSTORMS. THE BEST CHANCE FOR RAIN AND
THUNDERSTORMS WILL BE IN THE EASTERN COUNTIES. ALSO..THUNDERSTORMS
WILL CONTAIN FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE THROUGH WEDNESDAY. THIS MEANS THE THREAT
FOR FLASH FLOODING CONTINUES ALSO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND WEDNESDAY AS EXCESSIVE
RAINFALL DEVELOPS.
In the hours before
Special weather statement, Jul 1, 9:05 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1005 PM CDT SUN JUL 1 2007
TXZ171>173-183>194-202>209-217>225-228-021100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
1005 PM CDT SUN JUL 1 2007
...ANOTHER ROUND OF HEAVY RAINS EXPECTED OVER THE NEXT FEW DAYS...
AN UNSETTLED WEATHER PATTERN ALOFT WILL TAP INTO ABUNDANT MOISTURE
TO BRING A THREAT FOR HEAVY RAINFALL ACROSS SOUTH CENTRAL TEXAS
MONDAY THROUGH WEDNESDAY. THIS HEAVY RAIN THREAT COULD RESULT IN
ADDITIONAL RISES IN RIVERS AND STREAMS THAT ARE ALREADY SWOLLEN
FROM RECENT RAINFALL.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE COASTAL PLAINS MONDAY MORNING...SPREADING NORTHWARD ACROSS
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY THROUGHOUT THE DAY.
UNSTABLE AIR ALOFT SHOULD ALLOW FOR CONTINUED THUNDERSTORM
DEVELOPMENT WELL INTO THE NIGHTTIME HOURS. THIS UNSTABLE PATTERN
WILL PERSIST THROUGH AT LEAST EARLY WEDNESDAY BEFORE THE
DISTURBANCE ALOFT DRIFTS SOUTHWEST INTO MEXICO.
THOSE WITH HOLIDAY PLANS SHOULD MONITOR THE WEATHER CLOSELY AND
WATCH FOR POSSIBLE ISSUANCES OF FLASH FLOOD WATCHES OR WARNINGS
FROM THE NATIONAL WEATHER SERVICE.
Flash Flood, De Witt
- When
- July 2, 2:00 AM CST to 7:00 AM CST
- Where
- De Witt County, Yorktown to 20 mi E of Cuero
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.980, -97.500
Rainfall in thunderstorms over DeWitt and Lavaca Counties averaged 2 to 3 inches, with up to 7 inches between Yorktown and Cuero. Flash flooding was widespread over the central part of the county with many rural roads closed. The Cuero Police Department reported that many of the streets in Cuero were also flooding.
Flash Flood, Lavaca
- When
- July 2, 2:30 AM CST to 10:00 AM CST
- Where
- Lavaca County, Yoakum to Speaks
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.300, -97.150
Rainfall in thunderstorms over DeWitt and Lavaca Counties averaged 2 to 3 inches, with up to 6 inches southwest of Speaks. Flash flooding closed SH77 closed between Hall and Victoria. SH111 was closed east of Yoakum.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, July 2, 2007$1.0 million · 6 events
- Lightning Strike in Florida, July 2, 2007$150,000 · 1 event
- Hail and Damaging Winds in North Dakota, July 2 to 3, 2007$52,000 · 1 in hail · 10 events
- Hail in Nebraska, July 2, 2007$60,000 · 2.5 in hail · 4 events
- Flash Flooding and Hail in Montana, July 2 to 3, 2007$2,000 · 2 in hail · 37 events
- Flash Flooding in Arkansas, July 2, 2007$50,000 · 2 events
- Tornado and Damaging Winds in Florida, July 2, 20073 injured · EF0 · 4 events
- Flash Flooding in Oklahoma, July 2, 2007$15,000 · 6 events
- Hail and Damaging Winds in Montana, July 2, 20072.75 in hail · 14 events
- Hail in South Dakota, July 2, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Nebraska, July 2, 20071.75 in hail · 5 events
- Hail in South Dakota, July 2, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49321, 49322.